Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Asymptotically cylindrical Ricci-flat manifolds

Author: Sema Salur
Journal: Proc. Amer. Math. Soc. 134 (2006), 3049-3056
MSC (2000): Primary 53C15, 53C21; Secondary 58J05
Published electronically: April 13, 2006
MathSciNet review: 2231631
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Asymptotically cylindrical Ricci-flat manifolds play a key role in constructing Topological Quantum Field Theories. It is particularly important to understand their behavior at the cylindrical ends and the natural restrictions on the geometry. In this paper we show that an orientable, connected, asymptotically cylindrical manifold $ (M,g)$ with Ricci-flat metric $ g$ can have at most two cylindrical ends. In the case where there are two such cylindrical ends, then there is reduction in the holonomy group Hol$ (g)$ and $ (M,g)$ is a cylinder.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 53C15, 53C21, 58J05

Retrieve articles in all journals with MSC (2000): 53C15, 53C21, 58J05

Additional Information

Sema Salur
Affiliation: Department of Mathematics, Northwestern University, Evanston, Illiinois 60208

PII: S 0002-9939(06)08313-4
Keywords: Differential geometry, global analysis, analysis on manifolds
Received by editor(s): November 17, 2004
Received by editor(s) in revised form: April 7, 2005, and April 26, 2005
Published electronically: April 13, 2006
Additional Notes: This research was supported in part by AWM-NSF Mentoring grant
Communicated by: Richard A. Wentworth
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia